question-icon

What does gurgling noise in the abdomen when on Nexium and Dulera suggest?

default
Posted on Tue, 26 May 2015
Question: My husband has this weird bubbling, gurgling noise in his right upper quad of his abdomen right below his diaphram at times when he exhales. Sometimes he says he is really lightheaded and feels like he is going to pass out. He is on dulera for asthma and nexium for acid reflux. He has had several tests for heart related problems...all negative. he has told his docs about the stomach noises and weird feelings and they just blow him off. You can hear it without a scope too.
doctor
Answered by Dr. BR Hudda (1 hour later)
Brief Answer:
May be related to stomach hyperacidity or intestinal motility issue

Detailed Answer:
Hello

Gurgling sounds in a otherwise healthy person could be suggestive of intestinal disorder which can caused by Aerophagia (swallowing of air) or intestinal motility disorders. Though he is already taking nexium for acid reflux, still there are chances that he could have stomach hyperacidity

I would like further information to guide him better:
Since how long he is having this problem?
Does he have nausea, vomiting, pain abdomen or constipation or diarrhea?

I would advise him to have lots of fresh fruits and steamed vegetables
Avoid fatty fried spicy and junk food or carbonated drinks
Say no to smoking and alcohol
ask him to take regular doses of nexium and antacids
Lemon water twice or thrice a day will definitely help him

Hope this helps him
Please feel free to ask for more clarification, I will gladly answer you
Best wishes

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. BR Hudda (57 minutes later)
For a good 2 years. He does say that his bowels are not as regular as they once were. His sp02 is always normal. He has complained in past of feelng like something is stuck in that left upper quad. All labs and ct and cxr are normal, stress test neg, his pulmonary function test shows asthma. Hes just tired of not feeling good. The docs just ignore him. Hes fit, 6 ft tall.

Im assuming its not a huge problem since all the tests are good. What do u think!
doctor
Answered by Dr. BR Hudda (3 hours later)
Brief Answer:
It should not be a major problem, can be corrected with dietary changes

Detailed Answer:
Hello
Thanks for your reply
I also agree with you it should not be a major problem as per your history
His problem can be corrected very easily with certain dietary changes and life style modifications as I advised you in my previous answer.
You can consult a gastroenterologist as per your convenience for an endoscopy and blood tests like hemoglobin, CBC, Liver and thyroid function test and an ultrasound abdomen.

Ask him to have dietary fibers and healthy diet consisting of lots of fresh fruits and vegetables
Weight reduction is advisable if he is overweight.

Hope this answers your question
Best wishes
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. BR Hudda (11 hours later)
Im sorry its his upper left quad
doctor
Answered by Dr. BR Hudda (18 minutes later)
Brief Answer:
Acid peptic disease or aerophagia

Detailed Answer:
Hello
Thanks for replying me
If it is in left upper quadrant than there are high chances for stomach disease like acid peptic disease ( gastritis or stomach ulcer) or aerophagia

Please follow the guidelines I have mentioned in my earlier answers
You should consult a gastroenterologist for an endoscopy and test for H Pylori infection whenever you get time and appointment

Hope you will find my response informative and helpful
Thanks for using our services
Best wishes



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2997 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What does gurgling noise in the abdomen when on Nexium and Dulera suggest?

Brief Answer: May be related to stomach hyperacidity or intestinal motility issue Detailed Answer: Hello Gurgling sounds in a otherwise healthy person could be suggestive of intestinal disorder which can caused by Aerophagia (swallowing of air) or intestinal motility disorders. Though he is already taking nexium for acid reflux, still there are chances that he could have stomach hyperacidity I would like further information to guide him better: Since how long he is having this problem? Does he have nausea, vomiting, pain abdomen or constipation or diarrhea? I would advise him to have lots of fresh fruits and steamed vegetables Avoid fatty fried spicy and junk food or carbonated drinks Say no to smoking and alcohol ask him to take regular doses of nexium and antacids Lemon water twice or thrice a day will definitely help him Hope this helps him Please feel free to ask for more clarification, I will gladly answer you Best wishes